MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI PRESS-FIT STEM 17MM X 100MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI PRESS-FIT STEM 17MM X 100MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5565-S-017
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 07/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
Patient had bilateral index tka (outside of cors scope (b)(6) 2011).Had a pji of both knees.Undergoes bilateral tka revision on (b)(6) 2020 with all components exchanged, and antibiotic cement loaded for treatment (stage 1 of a 2-stage revision).Patient returns for a left pji knee revision on (b)(6) 2021.All components exchanged (stage 2 of a 2-stage revision.Now the patient suffers a femoral periprosthetic fracture (b2) and undergoes revision of femoral, and rotating components on (b)(6) 2021.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving a triathlon stem was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion of assessment: this inquiry reports a patient who had bilateral total knee replacements in 2011and approximately 9 years later developed periprosthetic infection of both knees.A debridement of was carried out of both knees with insertion of antibiotic impregnated spacers.The left knee was reimplanted about 2 ½ months later and the right was reimplanted about 2 ½ months after that.The patient sustained a periprosthetic fracture 6 months later and underwent distal femoral replacement with a rotating hinge.I can confirm that these events took place since i was able to review the xrays and operation reports.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of periprosthetic joint infection is multifactorial, but most likely after 9 years the infections came from hematogenous seeding from a remote location.Causes of periprosthetic fracture likewise is multifactorial including surgical technique factors, patient activity and weight factors, and trauma." product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to femoral periprosthetic fracture.The event was confirmed by a review of the provided medical records by a clinical consultant which stated the following: "this inquiry reports a patient who had bilateral total knee replacements in 2011 and approximately 9 years later developed periprosthetic infection of both knees.A debridement of was carried out of both knees with insertion of antibiotic impregnated spacers.The left knee was reimplanted about 2 ½ months later and the right was reimplanted about 2 ½ months after that.The patient sustained a periprosthetic fracture 6 months later and underwent distal femoral replacement with a rotating hinge.I can confirm that these events took place since i was able to review the xrays and operation reports.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of periprosthetic joint infection is multifactorial, but most likely after 9 years the infections came from hematogenous seeding from a remote location.Causes of periprosthetic fracture likewise is multifactorial including surgical technique factors, patient activity and weight factors, and trauma." the medical records indicated that the patient fell prior to the revision; this trauma likely contributed to the event.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRI PRESS-FIT STEM 17MM X 100MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key13729004
Report Number0002249697-2022-00372
Device Sequence Number17320947
Product Code MBH
UDI-Device Identifier07613327026788
UDI-Public07613327026788
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number5565-S-017
Device Catalogue Number5565-S-017
Device Lot Number0101385D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite